Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Swelling and pain in knees. Advised medication by orthophysician. What are the risk?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1975
Answered : 72 Questions

I have met with an accident in 2011 while riding on my bike. Nothing major happened but my knee got swelled and i was not able to put pressure on that leg for couple of days later that got healed after taking some medication. X XXXXXXX has been taken and doctor said theres nothing to worry about. Recently while i was playing volley ball I had to jump and landed on the leg which got injured/sweeling/pain previously and the same thing repeated swelling & pain. I consulted a orthophysician and he said there is nothing to worry about and gave me some medication which i used for a week. Its been two months but still i am having pain and i am able to walk but i am not able to put much pressure on that leg. I am not able to run freely and even the small things like climbing heights or walking much pains me a lot. Please let me know what should i be doing for a permanet solution.

Posted Tue, 14 May 2013 in Bones, Muscles and Joints
Answered by Dr. Rajesh Gajwani 2 hours later
Thanks for your query.

After reading your symptoms, I feel that during your previous injury you may have developed a mild XXXXXXX derangement of the knee i.e.: some ligamentous or meniscus injury inside the knee. I would strongly suggest you to get MRI done as a diagnostic tool to be certain. Your orthopedic surgeon should be able to help you once the MRI's results are clear.

Until that time, you may start with cold fomentation of the injured knee and if required, you can wear a kneecap to help you in walking.

Hope this helps and you feel better soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor